Hail, Morehouse
- When
- April 29, 2:10 PM CST
- Where
- Morehouse County, 4 mi NNW of Beekman
- Measured
- 0.75 in hail
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.967, -91.917
5 hail, 3 thunderstorm wind, 2 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 29, 8:41 AM CST, 5 hours 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 941 AM CDT THU APR 29 2004 .UPDATE...MOSTLY CLEAR SKIES AND A WARM...MOIST SOUTHERLY FLOW IS ALLOWING FOR TEMPERATURES TO WARM SIGNIFICANTLY ACROSS THE OUTLOOK AREA THIS MORNING AS A MIDDLE LEVEL DISTURBANCE BEGINS TO APPROACH FROM THE WEST. DEW POINTS IN THE SOUTHWESTERN AREAS HAVE BEGUN TO RISE INTO THE LOWER 60S IN THE SOUTHWESTERN AREAS. MARGINAL ATMOSHPERIC SHEAR PROFILES EXIST OVER THE REGION. FOR THIS AFTERNOON...EXPECT THE PASSING SYSTEM TO AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SHEAR PROFILES MOSTLY SUGGEST A MULTICELL ENVIRONMENT...WHERE A FEW OF THE STRONGER STORMS...ESPECIALLY SOUTH OF HIGHWAY 84 AND WEST OF INTERSTATE 55 COULD BRIEFLY BECOME SEVERE. THE MAIN SEVERE CONCENS IN THOSE AREAS WILL BE FOR WIND GUSTS TO 60 MPH AND HAIL. HAVE UPDATED THE ZONE FORECAST AND THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS SCENARIO. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT THU APR 29 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301919- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 237 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR AREAS WEST OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. SOME OF THE STRONGER STORMS...WEST OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH WILL BE CAPABLE OF BECOMING SEVERE WITH THE MAIN CONCERN BEING TORNADOS...WINDS AND HAIL. A STRONG DISTURBANCE MOVING INTO SOUTHERN ARKANSAS...COUPLED WITH SIGNIFICANT DEEP LAYER SHEAR AND INSTABILITY WILL ALLOW FOR ISOLATED SUPERCELLS TO DEVELOP IN THE AREAS WEST OF THE LINE MENTIONED ABOVE. BY LATE EVENING...THE STRONG TO SEVERE CONVECTIVE ACTIVITY SHOULD DIMINISH CONSIDERABLY AS THE SHEAR WEAKENS AND AS INSTABILITY IS LOST. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... EXPECT THE THUNDERSTORMS TO REDEVELOP AGAIN ON FRIDAY...MAINLY OVER AREAS SOUTH OF INTERSTATE 20...AS ANOTHER STRONG MIDDLE LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN CONCERN WITH FRIDAYS STORMS WILL BE FOR WINDS AND HEAVY RAIN THAT COULD RAISE SOME FLOODING CONCERNS. AT THIS TIME...ANTICIPATE ONLY A SMALL CHANCE FOR SEVERE THUNDERSTORM ACTIVITY. ON SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGINING TO MOVE THROUGH THE AREA. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED INTO THE LATE EVENING HOURS AS A SQUALL LINE...LOCATED ALONG THE FRONTAL BOUNDARY MOVES THROUGH. THE MAIN CONCERN WITH THE PASSAGE OF THIS SYSTEM WILL BE WINDS AND HAIL. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THIS EVENING AND MAY BE SATURDAY AFTERNOON AND EVENING...OTHERWISE NO ACTIVATION IS EXPECTED THROUGH 6 PM THURSDAY MAY 6TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Shreveport radar (KSHV), 189 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
5 hail, 3 thunderstorm wind, 2 funnel cloud, 1 tornado. Local standard time, as filed.
This weak tornado briefly touched down and twisted a few limbs on a few trees.
Golf ball sized hail damaged newly planted soybean and corn crops.
Several large limbs were blown down.
A shed was destroyed.
Quarter sized hail damaged a newly planted soybean field.
A wooden fence was blown down along with several large limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyThe tornado archive for Louisiana, 2004Warnings in Louisiana, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392182, 5392183, 5392184, 5392185, 5392186, 5392187, 5392188, 5392189, 5392190, 5392191, 5392192.